MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-1/2 IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-1/2 IN; WIRE GUIDE CATHETER
Catalog Number RA-04220
Medical Device Problem Codes Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "(b)(6) 2025 13:30, in the arterial puncture catheter group, blood exudation was found at the junction of the a rterial needle during the process of arterial puncture and catheterization.It was judged that the cause of blood leakage was the device connection failure.After trying to rotate and tighten the connecting parts again, the phenomenon still did not stop.Immediately terminate the operation, remove the faulty arterial needle, replace with a new arterial puncture instrument, and then re operate and successfully place the catheter." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
It was reported that "(b)(6) 2025, 13:30, in the arterial puncture catheter group, blood exudation was found at the junction of the a rterial needle during the process of arterial puncture and catheterization.It was judged that the cause of blood leakage was the device connection failure.After trying to rotate and tighten the connecting parts again, the phenomenon still did not stop.Immediately terminate the operation, remove the faulty arterial needle, replace with a new arterial puncture instrument, and then re operate and successfully place the catheter." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# b)(4).The customer returned one opened arterial catheterization device for analysis.Signs of use in the form of biological material were observed within the catheterization device, needle cannula, and on the guide wire.During functional analysis it was discovered the catheter hub could not be removed from the needle hub.Using undue force, the catheter hub was removed and adhesive was observed both on the needle hub and within the catheter hub.The outer diameter of the guide wire measured 0.440 mm, which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.0230", which is within the specification limits of 0.0226"-0.0240" per cannula product drawing.Simulated use of the returned device was performed per the instructions for use (ifu) statement, "hold catheter in place and remove guidewire and or assembly, where applicable.Pulsatile blood flow indicates positive arterial placement." the catheter could not be advanced off the needle cannula.The manufacturing site was contacted and stated that this is a defect due to the gluing process at the point of union between the cannula and the hub.The report of connection issues was confirmed through analysis of the returned sample.Visual and functional analysis of the returned arterial device revealed that the catheter hub was completely stuck to the needle hub.Evidence of adhesive residue was observed on the needle hub which likely contributed to the resistance.Based on the customer report, the sample received, and the comments from manufacturing, the likely root cause is manufacturing related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH SET: 20 GA X 1-1/2 IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23777217
Report Number9680794-2025-01024
Device Sequence Number15985422
Product Code DQX
UDI-Device Identifier00801902002761
UDI-Public(01)00801902002761(11)240626(17)290531(10)14F24F0163(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04220
Device Lot Number14F24F0163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown